Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 889, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 19, 2016, 8:17 PM CDT for Wilbarger County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2016, 8:17 PM CDT (01:17 UTC)
- Expired
- Oct 19, 2016, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 27 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted.
193
WUUS54 KOUN 200117
SVROUN
TXC487-200200-
/O.NEW.KOUN.SV.W.0889.161020T0117Z-161020T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT WED OCT 19 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 900 PM CDT
* AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VERNON...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VERNON AND FARGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3442 9939 3445 9936 3441 9932 3441 9929
3435 9923 3434 9923 3433 9921 3428 9921
3428 9919 3426 9919 3425 9920 3421 9919
3420 9914 3420 9906 3405 9927 3415 9946
TIME...MOT...LOC 0116Z 216DEG 25KT 3418 9932
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
537
WWUS54 KOUN 200157
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT WED OCT 19 2016
TXC487-200206-
/O.EXP.KOUN.SV.W.0889.000000T0000Z-161020T0200Z/
WILBARGER TX-
857 PM CDT WED OCT 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILBARGER COUNTY WILL
EXPIRE AT 900 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
UP TO THE SIZE OF PENNIES...GUSTY WINDS...AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3442 9939 3445 9936 3441 9932 3441 9929
3435 9923 3434 9923 3433 9921 3428 9921
3428 9919 3426 9919 3425 9920 3421 9919
3420 9914 3420 9906 3405 9927 3415 9946
TIME...MOT...LOC 0156Z 164DEG 7KT 3431 9925
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 6:10 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 19, 6:10 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 610 PM CDT Wed Oct 19 2016 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... A cold front will continue to push southward this evening. A few showers and storms are trying to develop near OUN, LAW, and SPS right now. However, storm coverage should remain fairly low near OUN and LAW so will only include VCTS there. Over SPS, storm coverage should increase dramatically over the next 2-3 hours so a tempo group has been included there. Otherwise, expect some gusts to around 20 to 25 kt from the north behind the front with some VFR cigs around 040-050. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 54 68 44 72 / 20 0 0 0 Hobart OK 53 69 43 73 / 10 0 0 0 Wichita Falls TX 57 71 45 73 / 50 10 0 0 Gage OK 44 66 38 79 / 0 0 0 0 Ponca City OK 50 66 41 71 / 10 0 0 0 Durant OK 59 72 47 73 / 70 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/03/03
Hazardous weather outlook, Oct 19, 7:45 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 745 PM CDT WED OCT 19 2016 OKZ004>048-050>052-TXZ083>090-202015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 745 PM CDT WED OCT 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE MARGINAL RISK IS SOUTHEAST OF A LINE FROM CHANDLER TO PURCELL TO LAWTON OKLAHOMA TO VERNON AND BENJAMIN TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH MIDNIGHT. IMPACTS... HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE THROUGH THE CENTRAL PLAINS OVERNIGHT. AS THIS OCCURS A COLD FRONT WILL MOVE SOUTH THROUGH SOUTHERN OKLAHOMA INTO NORTH TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE COLD FRONT THIS EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS... CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 60 MPH. STORMS WILL BE SLOW TO MOVE... AND SUCCESSIVE STORMS MOVING OVER THE SAME AREA CAN LEAD TO AREAS OF HEAVY RAIN AND LOCALIZED FLOODING. THE SEVERE WEATHER THREAT WILL DECREASE THROUGH THE EVENING HOURS AS INSTABILITY DECREASES. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER OPERATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. SPEG/30
In the hours before
Special weather statement, Oct 19, 7:16 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT WED OCT 19 2016
OKZ026-030-031-200030-
POTTAWATOMIE OK-LINCOLN OK-SEMINOLE OK-
716 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE...
SOUTHEASTERN LINCOLN AND NORTHERN SEMINOLE COUNTIES UNTIL 730 PM
CDT...
AT 714 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
PRAGUE...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PENNIES...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
PRAGUE AND CENTERVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3540 9675 3556 9674 3559 9662 3540 9662
3540 9660 3541 9658 3539 9654 3541 9654
3544 9657 3546 9654 3543 9651 3543 9649
3546 9648 3546 9646 3545 9644 3536 9644
TIME...MOT...LOC 0014Z 273DEG 32KT 3547 9665
03Special weather statement, Oct 19, 7:19 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 719 PM CDT WED OCT 19 2016 OKZ030-031-200100- POTTAWATOMIE OK-SEMINOLE OK- 719 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 800 PM CDT... AT 716 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF PENNIES... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SHAWNEE...SEMINOLE...TECUMSEH...EARLSBORO...JOHNSON...LITTLE AND BETHEL ACRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3525 9709 3542 9695 3538 9657 3519 9658 TIME...MOT...LOC 0016Z 274DEG 25KT 3533 9693 03
Special weather statement, Oct 19, 7:24 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CDT WED OCT 19 2016
OKZ029-030-200100-
POTTAWATOMIE OK-CLEVELAND OK-
724 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL POTTAWATOMIE AND
SOUTHEASTERN CLEVELAND COUNTIES UNTIL 800 PM CDT...
AT 722 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SLAUGHTERVILLE... MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PENNIES...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...TECUMSEH...NOBLE...SLAUGHTERVILLE...TRIBBEY...
ETOWAH...BROOKSVILLE...MACOMB AND SOUTHEASTERN LAKE THUNDERBIRD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3505 9695 3503 9735 3505 9736 3505 9735
3508 9735 3509 9737 3519 9740 3527 9695
TIME...MOT...LOC 0022Z 263DEG 27KT 3511 9730
03Special weather statement, Oct 19, 7:33 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 733 PM CDT WED OCT 19 2016 TXZ084-085-087-088-200115- WILBARGER TX-KNOX TX-BAYLOR TX-FOARD TX- 733 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILBARGER... NORTHEASTERN KNOX...NORTHWESTERN BAYLOR AND SOUTHEASTERN FOARD COUNTIES UNTIL 815 PM CDT... AT 730 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF GILLILAND...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... THALIA AND LAKE KEMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3375 9960 3401 9959 3410 9919 3372 9918 TIME...MOT...LOC 0030Z 264DEG 23KT 3380 9952 03
Special weather statement, Oct 19, 8:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
803 PM CDT WED OCT 19 2016
TXZ085-200145-
WILBARGER TX-
803 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILBARGER COUNTY UNTIL
845 PM CDT...
AT 802 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LOCKETT...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3431 9921 3421 9919 3421 9913 3420 9913
3421 9910 3420 9906 3420 9895 3400 9896
3397 9940 3411 9948 3414 9947
TIME...MOT...LOC 0102Z 245DEG 22KT 3408 9938
03Special weather statement, Oct 19, 8:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 813 PM CDT WED OCT 19 2016 OKZ028-030-031-042-200200- POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-SEMINOLE OK- 813 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE... NORTHWESTERN PONTOTOC...SOUTHEASTERN MCCLAIN AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 900 PM CDT... AT 811 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BYARS...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF PENNIES... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... KONAWA...ASHER...WANETTE AND BYARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3485 9670 3486 9714 3496 9714 3508 9671 TIME...MOT...LOC 0111Z 249DEG 19KT 3490 9699 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 7:33 PM CDT | Special Weather Statement | OUN | Wilbarger | 42 min |
| Oct 19, 8:03 PM CDT | Special Weather Statement | OUN | Wilbarger | 42 min |
| Oct 19, 8:40 PM CDT | Special Weather Statement | OUN | Baylor | 50 min |
| Oct 19, 8:41 PM CDT | Special Weather Statement | OUN | Wilbarger | 49 min |
| Oct 19, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 50 min |
| Oct 19, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 32 min |
| Oct 19, 9:58 PM CDT | Special Weather Statement | OUN | Baylor | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.